Stochastic delay guarantees and statistical call admission control for IEEE 802.11 single-hop ad hoc networks

Atef Abdrabou, Weihua Zhuang

Research output: Contribution to journalArticlepeer-review

61 Citations (Scopus)

Abstract

This paper presents a new approach to provide stochastic delay guarantees via fully distributed model-based call admission control for IEEE 802.11 single-hop ad hoc networks. We propose a novel stochastic link-layer channel model to characterize the variations of the channel service process in a non-saturated case using a Markov-modulated Poisson process (MMPP) model. We use the model to calculate the effective capacity of the IEEE 802.11 channel. The channel effective capacity concept is the dual of the effective bandwidth theory. Our approach offers a tool for distributed statistical resource allocation in ad hoc networks, which combines both efficient resource utilization and quality-of-service (QoS) provisioning to a certain probabilistic limit. Simulation results demonstrate that the MMPP link-layer model and the calculated effective capacity can be used effectively in allocating resources with stochastic delay guarantees.

Original languageEnglish
Article number4657341
Pages (from-to)3972-3981
Number of pages10
JournalIEEE Transactions on Wireless Communications
Volume7
Issue number10
DOIs
Publication statusPublished - Oct 2008
Externally publishedYes

Keywords

  • Ad hoc network
  • Call admission control
  • Delay
  • IEEE 802.11 MAC
  • Queuing model
  • Resource allocation

ASJC Scopus subject areas

  • Computer Science Applications
  • Electrical and Electronic Engineering
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Stochastic delay guarantees and statistical call admission control for IEEE 802.11 single-hop ad hoc networks'. Together they form a unique fingerprint.

Cite this